High Wind, Guadalupe Mountains of Culberson County
- When
- November 24, 11:48 AM MST to November 25, 2:46 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
Strong westerly winds affected the Guadalupe Mountains due to a passing upper trough.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong westerly winds affected the Guadalupe Mountains due to a passing upper trough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 24, 10:33 AM MST, 1 hour 15 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1133 AM CST Sat Nov 24 2018
.DISCUSSION...
See 18Z aviation dicussion below.
&&
.AVIATION...
VFR conditions will continue the next 24 hours. Gusty westerly
winds will subside after sunset, then shift from the north around
12Z and become gusty again with the arrival of a cold front.
Hennig
&&
.PREV DISCUSSION... /issued 345 AM CST Sat Nov 24 2018/
DISCUSSION...
WV imagery shows last night's upper-lvl trough over the MS Valley,
and the next trough over the ID panhandle, leaving West Texas and
Southeast New Mexico under NW flow aloft. This flow will transition
to zonal later today as the trough digs into the Central Plains. NAM
and GFS soundings over the Guadalupes still mix out to ~775mb later
today, where ~40kt westerlies are forecast. In addition, the NAM is
now developing a modest mtn wave signature into the overnight hours,
resulting in windy conditions in the Guadalupes thru tonight.
These winds will add a downslope warming component to temps this
afternoon, which should top out in the 70s most locations, making
today the warmest this forecast. Unfortunately, this somewhat warm
wx comes to an end late tonight as a cold front barrels thru the
area. Models put fropa at KMAF ~12Z Sun. This will result in highs
Sun/Mon in the 50s most locations. Sun/Sun night, a shortwave will
move out of the Baja region and thru the Big Bend. Models depict
weak isentropic upglide in the srn zones, coincident w/the cold
front, for a chance of rain.
Tue, temps rebound back to above-normal, where they'll remain thru
the extended. At about that time, long-range models begin diverging
significantly on solutions, but generally stay dry. Accordingly,
until there's better agreement, so will the grids.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 45 54 32 / 0 0 0 0
Carlsbad 73 43 56 30 / 0 0 0 0
Dryden 78 52 63 39 / 0 0 0 30
Fort Stockton 79 49 55 36 / 0 0 10 10
Guadalupe Pass 64 41 48 31 / 0 0 0 0
Hobbs 72 39 52 26 / 0 0 0 0
Marfa 71 44 54 30 / 0 0 20 10
Midland Intl Airport 73 47 55 33 / 0 0 0 0
Odessa 74 46 55 33 / 0 0 0 0
Wink 76 44 58 31 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 1 AM MST Sunday for Guadalupe Mountains
of Eddy County.
TX...High Wind Warning until 1 AM MST Sunday for Guadalupe Mountains.
&&
99/99/10Hazardous Weather Outlook National Weather Service Midland/Odessa TX 220 AM CST Sat Nov 24 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-250830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 220 AM CST Sat Nov 24 2018 /120 AM MST Sat Nov 24 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A High Wind Warning is in effect for the Guadalupe Mountains from late this morning through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, November 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787929, 787927, 787928.